Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 60, NWS New Orleans, LA

August 13, 20165 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Aug 13, 2016, 2:20 AM CDT for 5 parishes in Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2016, 2:20 AM CDT (07:20 UTC)
Expired
Aug 13, 2016, 8:15 AM CDT
In force
6 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, West Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

449 
WGUS54 KLIX 130720
FFWLIX
LAC033-037-077-091-125-131315-
/O.NEW.KLIX.FF.W.0060.160813T0720Z-160813T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 AM CDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...
  POINTE COUPEE PARISH IN SOUTHEASTERN LOUISIANA...
  ST. HELENA PARISH IN SOUTHEASTERN LOUISIANA...
  NORTHERN EAST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
  EAST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 815 AM CDT

* AT 216 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND A FEW
  THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS THE WARNED
  AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ZACHARY...NEW ROADS...JACKSON...ST. FRANCISVILLE...CLINTON...
  GREENSBURG...LIVONIA...SLAUGHTER...FORDOCHE...MORGANZA...WILSON...
  NORWOOD...MONTPELIER...EASLEYVILLE...WAKEFIELD...LOTTIE...
  DARLINGTON...BATCHELOR...PRIDE AND FELPS.

DUE TO THE HISTORIC RAINFALL OVER THE PAST 24 HOURS ANY ADDITIONAL
RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING CONCERNS. SHOWERS AND A
FEW THUNDERSTORMS ARE REDEVELOPING AND LATEST GUIDANCE SUGGEST SOME
AREAS MAY ONLY NEED AN ADDITIONAL 0.25" OF RAIN IN UNDER AN HOUR TO
LEAD TO PROBLEMS. ALL RIVERS IN THE WARNED AREA ARE NEAR CAPACITY SO
ADDITIONAL RAIN WILL STRUGGLE TO RUNOFF. 

LAT...LON 3100 9178 3101 9166 3097 9166 3100 9164
      3100 9059 3067 9057 3065 9091 3063 9093
      3062 9093 3063 9099 3066 9133 3065 9131
      3057 9137 3057 9140 3055 9141 3050 9174
      3062 9175 3067 9173 3074 9176

$$

CAB
1 follow-up statement
990 
WGUS74 KLIX 131104
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
604 AM CDT SAT AUG 13 2016

LAC033-037-077-091-125-131315-
/O.CON.KLIX.FF.W.0060.000000T0000Z-160813T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST FELICIANA LA-POINTE COUPEE LA-ST. HELENA LA-EAST BATON ROUGE LA-
EAST FELICIANA LA-
604 AM CDT SAT AUG 13 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
WEST FELICIANA...POINTE COUPEE...ST. HELENA...NORTHERN EAST BATON
ROUGE AND EAST FELICIANA PARISHES...

AT 604 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA.  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ZACHARY...NEW ROADS...JACKSON...ST. FRANCISVILLE...CLINTON...
GREENSBURG...LIVONIA...SLAUGHTER...FORDOCHE...MORGANZA...WILSON...
NORWOOD...MONTPELIER...EASLEYVILLE...WAKEFIELD...LOTTIE...
DARLINGTON...BATCHELOR...PRIDE AND FELPS.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3100 9178 3101 9166 3097 9166 3100 9164
      3100 9059 3067 9057 3065 9091 3063 9093
      3062 9093 3063 9099 3066 9133 3065 9131
      3057 9137 3057 9140 3055 9141 3050 9174
      3062 9175 3067 9173 3074 9176

$$

CAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 11:31 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 12, 11:31 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1131 PM CDT FRI AUG 12 2016

.AVIATION...
Primarily MVFR to IFR category conditions will prevail through the
TAF forecast period due to ceilings and vsby restrictions due to
occasional showers and a few embedded thunderstorms. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  81  73  88 /  80  80  40  40
BTR  76  79  73  88 /  90  80  40  40
ASD  77  86  77  89 /  80  60  30  30
MSY  76  85  79  87 /  80  60  30  30
GPT  78  86  78  87 /  60  50  30  30
PQL  77  86  77  88 /  50  50  30  30

&&

.LIX Watches/Warnings/Advisories...
LA...Flash Flood Watch through Sunday morning for LAZ034>037-039-040-
     046>050-056>072.

GM...None.
MS...Flash Flood Watch through Sunday morning for MSZ068>071-077-
     080>082.

GM...None.
&&
Hazardous weather outlook, Aug 12, 10:13 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1013 PM CDT FRI AUG 12 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-131400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1013 PM CDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA
TONIGHT. THE PRIMARY THREAT WILL BE HEAVY RAINFALL AND A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI. A FEW THUNDERSTORMS COULD ALSO PRODUCE FREQUENT
LIGHTNING AND WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY
WITH SOMEWHAT LESS COVERAGE ON SUNDAY. HEAVY RAINFALL WILL BE THE
MAIN THREAT AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH
SUNDAY MORNING. A FEW STRONGER THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY MONDAY
THROUGH THURSDAY. A FEW STORMS COULD BECOME STRONG... PRODUCING
FREQUENT LIGHTNING...GUSTY WINDS AND BRIEF HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR THE
NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.

In the hours before

Local storm report, Aug 12, 8:46 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
846 PM CDT FRI AUG 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      8 W GREENSBURG          30.83N 90.80W
08/12/2016                   ST. HELENA         LA   BROADCAST MEDIA

            *** 1 FATAL *** A MAN DROWNED AFTER HIS PICKUP TRUCK WAS
            SWEPT OFF HIGHWAY 10 BY FLOOD WATERS BETWEEN GREENSBURG
            AND CLINTON THIS AFTERNOON. THE EXACT TIME OF THE
            INCIDENT IS UNKNOWN AT THIS TIME.

&&

11

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 10:44 PM CDTAreal Flood AdvisoryLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more4 hr
Aug 13, 2:28 AM CDTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge6 hr
Aug 13, 4:39 AM CDTSpecial Weather StatementLIXSaint Tammany66 min
Aug 13, 4:46 AM CDTRiver Flood WarningLIXEast Feliciana30 hr
Aug 13, 4:46 AM CDTRiver Flood WarningLIXEast Baton Rouge64 hr
Aug 13, 4:47 AM CDTFlash Flood Warning EmergencyLIXLivingston, Saint Helena, Tangipahoa3 hr
Aug 13, 8:14 AM CDTFlash Flood WarningLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more6 hr
Aug 13, 8:48 AM CDTFlash Flood Warning EmergencyLIXEast Baton Rouge, Livingston3 hr
Aug 13, 8:52 AM CDTRiver Flood WarningLIXAscension7 days
Aug 13, 11:40 AM CDTFlash Flood Warning EmergencyLIXEast Baton Rouge, Livingston3 hr
Aug 13, 2:18 PM CDTFlash Flood WarningLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 5 more8 hr
Aug 13, 2:35 PM CDTFlash Flood Warning EmergencyLIXEast Baton Rouge, Livingston6 hr
Aug 13, 4:07 PM CDTRiver Flood WarningLIXAscension, Livingston9 days

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.